MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.12.022
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 february 2019.Lot 140245: (b)(4) items manufactured and released on 07 april 2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director hip revision surgery occurred 4 years and 8 months after cementless total hip arthroplasty in a (b)(6) year old man.According to the report, patient was affected by osteoporosis.Radiographic image provided shows the presence of radiolucent lines in gruen zones 1 and 2, and the bone shows signs of anomaly, etiology unknown.Aseptic loosening is a possible literature described adverse event after cementless hip replacements.Poor bone quality and osteoporosis may have favoured the stem mobilization.However, the reason of this event cannot be determined.Preliminary investigation performed by r&d product manager femoral stem shows hydroxyapatite layer completely absorbed during in situ time.It is not possible to determine an implant-related failure root cause.
 
Event or Problem Description
About 4 years and half after primary the surgeon revised the patient hip for stem loosening.Stem swap.The surgery was completed successfully.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8361564
Report Number3005180920-2019-00092
Device Sequence Number1923907
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number01.12.022
Device Lot Number140245
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight80